Texas, 2014Winter Weather in Texas, February 7, 2014
February 7, 2014 · NWS EWX · 8 events in 5 counties and zones
Southerly low level winds and an approaching upper level trough allowed warm and moist air to move over a cold airmass at the surface. This lead to freezing drizzle and light freezing rain developing during the early morning hours on February 7.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southerly low level winds and an approaching upper level trough allowed warm and moist air to move over a cold airmass at the surface. This lead to freezing drizzle and light freezing rain developing during the early morning hours on February 7. The first report of freezing drizzle was at 2:50 am in Kerr County. Icy roads were reported in several counties. Highway 46 was closed in Bandera County from Highway 16 to I-10. There were numerous accidents in and around Fredericksburg in Gillespie County. In Uvalde County most of the bridges were closed due to ice and an accident was reported on the Highway 90 bridge over the Nueces River. The Shin Oak Dr. bridge over I-35 was closed in Live Oak as were the flyover ramps connecting Highway 281 and Loop 1604 in San Antonio, both of these in Bexar County. There were some accidents on icy bridges around Jarrell in Williamson County. The precipitation transitioned from freezing to liquid during the late morning hours as temperatures warmed above freezing.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Feb 7, 5:29 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 7, 5:29 AM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 AM CST FRI FEB 7 2014
.AVIATION...
AS UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION THIS MORNING
OVERRUNNING WILL CONTINUE. VFR CONDITIONS ARE PREVAILING ACROSS THE
I-35 SITES WITH CEILINGS BETWEEN 3 AND 6 THOUSAND FEET. EXPECT
THESE SITES TO DROP TO MVFR BETWEEN 13Z AND 14Z. KDRT CURRENTLY
HAS MVFR CEILINGS AND EXPECT THIS TO CONTINUE THROUGH 17Z. RADAR
CONTINUES TO INDICATED THE DEVELOPMENT OF DRIZZLE ACROSS THE AREA.
WITH TEMPERATURES AT OR BELOW FREEZING THIS PRECIPITATION WILL
FREEZE ON CONTACT. HAVE INCLUDED TEMPO GROUPS FOR I-35 SITE TO
COVER THE EXPECTED PERIODS OF FREEZING DRIZZLE/SLEET THOUGH 17Z.
TEMPERATURES SHOULD RISE ABOVE FREEZING AROUND 17Z AND THE THREAT
WILL DIMINISH FOR ADDITIONAL FREEZING/FROZEN PRECIPITATION. WINDS
WILL BE NORTHERLY AT 10 KNOTS OR LESS TODAY THEN SOUTHERLY TONIGHT
AND SATURDAY. CURRENT THINKING IS WE WILL SEE CLEARING LATE THIS
AFTERNOON AND OVERNIGHT. THIS WILL LEAD TO THE DEVELOPMENT OF
FOG...WITH VISIBILITIES FALLING TO ONE HALF MILE OR LESS AFTER
10Z. IF CLOUDS REMAIN ACROSS THE AREA THEN FOG WILL NOT BE AS
DENSE OR WIDESPREAD.
&&
.PREV DISCUSSION... /ISSUED 339 AM CST FRI FEB 7 2014/
SHORT TERM (TODAY THROUGH SATURDAY)...
FREEZING DRIZZLE EVENT IS UNDERWAY AND APPEARS TO BE ON TRACK WITH
THE LATEST PROJECTIONS. AREAS TO THE SOUTH OF I-10 MAY ALREADY BE
EXPERIENCING LIGHT ICING ON WINDSHIELDS...AND WILL LIKELY SEE SOME
HIGHWAY IMPACTS IN THE NEXT HOUR. AREAS NORTH OF AUSTIN MAY
EXPERIENCE A DELAY WITH THE ONSET OF FREEZING DRIZZLE STARTING AS
LATE AS 6 AM. GIVEN THE RADAR PATTERNS OVER SOUTH TX SHOWING A
BROAD AREA OF DEVELOPING LIGHT DRIZZLE...THE WINTER WEATHER
ADVISORY LOOKS WARRANTED FOR ITS CURRENT LOCATION AND WILL LIKELY
MAKE THE MORNING COMMUTE HAZARDOUS. AS SOME LIGHT FREEZING DRIZZLE
HAS ALREADY BEEN OVER KERRVILLE...WILL GO AHEAD AND SPEED UP THE
ADVISORY TIMING TO 4 AM. MOST OF THE MODEL PROJECTIONS CONTINUE
THE DRIZZLE PATTERN THROUGH AROUND NOON...BUT CONTINUED MOISTENING
OF THE SHALLOW COLD LAYER SHOULD HELP LIFT TEMPERATURES...AND WILL
MAINTAIN THE EXPIRATION TIME OF 18Z. LATE MORNING IMPROVEMENTS MAY
CLEAR THE THREAT EARLY ALONG AND SOUTH OF I-10...AS EARLY MORNING
TEMPERATURES ARE MAINLY IN THE 30-33 DEGREE RANGE. PASSAGE OF THE
SHALLOW TROUGH MAINLY NORTH OF THE AREA LATER TODAY SHOULD HELP
KEEP PRECIPITATION TYPE DRIZZLE AND FREEZING DRIZZLE...BUT
ISOLATED SHOWERS MAY DEVELOP BY MIDDAY WITH SOME POSSIBLE SLEET.
IN THE INTEREST OF KEEPING THE FORECAST SIMPLE...WILL CONCENTRATE
ON THE DOMINANT PRECIPITATION TYPE AND MAKE THE SUGGESTION IN THE
NEXT UPDATE TO THE ADVISORY PRODUCT.
ALTHOUGH TEMPERATURES OVER CENTRAL TX WILL BE SLOW TO CLIMB ABOVE
FREEZING FROM THE CLOUDINESS...AREA WIDE TEMPERATURES ABOVE
FREEZING SHOULD CONTINUE THROUGH THE EARLY EVENING HOURS...AND
RAIN CHANCES ARE EXPECTED TO EXIT OUR EASTERN COUNTIES BY 9 PM.
MOISTURE CONTENT SHOULD REMAIN HIGH NEAR THE SURFACE...AND A LIGHT
WIND PATTERN AFTER MIDNIGHT COULD PROMOTE SOME FOG. LATER SHIFTS
WILL NEED TO ASSESS WHETHER THE FOG IN FREEZING CONDITIONS COULD
BE A HIDDEN HAZARD FOR ROADS TONIGHT...BUT WILL COUNT ON THE
PRESENCE OF LOW CLOUDS TO KEEP THE FOG PATCHY AND LIGHT.
WEST WINDS SHOULD BRING GOOD WARMING AND DRYING FOR SATURDAY WITH
TEMPERATURES BACK TO NEAR OR ABOVE SEASONAL NORMS.
LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
MILD CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND INTO
EARLY MONDAY BEFORE ANOTHER STRONG COLD FRONT MAKES ITS APPEARANCE
INTO SOUTH CENTRAL TX. THE RUN-TO-RUN TIMING OF MODELS SHOW A
SLOWING FRONT...BUT THAT SHOULD NOT GIVE THE IMPRESSION THAT THE
FRONT WOULD BE WEAKER THAN ADVERTISED. SNOW PACKS TO THE NORTH
SHOULD HELP ENSURE ANOTHER COLD AND DENSE LAYER OF AIR AND MORE
FREEZING NIGHTTIME TEMPERATURES. ISENTROPIC LIFT IS AGAIN
EXPECTED...AND ANOTHER EPISODE OF FREEZING DRIZZLE AND/OR SLEET IS
POSSIBLE TUESDAY AND WEDNESDAY MORNINGS. LATE NEXT WEEK...A BENIGN
DRIER AND WARMER FORECAST IS PROJECTED...BUT WITH A FAST ZONAL
PATTERN CONTINUING ALOFT...DAY-TO-DAY FORECAST CHANGES WILL
CONTINUE TO BE MORE PROBABLE THAN USUAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 36 30 68 43 76 / 30 - - 0 -
AUSTIN BERGSTROM INTL AIRPORT 36 24 65 37 74 / 30 - - 0 -
NEW BRAUNFELS MUNI AIRPORT 36 26 66 42 75 / 30 - - 0 -
BURNET MUNI AIRPORT 37 27 68 39 75 / 20 - 0 0 -
DEL RIO INTL AIRPORT 49 31 73 42 79 / 10 - 0 0 -
GEORGETOWN MUNI AIRPORT 35 26 66 39 73 / 30 - - 0 -
HONDO MUNI AIRPORT 41 27 70 38 78 / 20 - - 0 -
SAN MARCOS MUNI AIRPORT 36 26 65 41 73 / 30 - - 0 -
LA GRANGE - FAYETTE REGIONAL 36 32 64 44 73 / 40 10 10 - -
SAN ANTONIO INTL AIRPORT 38 31 69 43 77 / 20 - - 0 -
STINSON MUNI AIRPORT 39 29 68 41 77 / 20 - - 0 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON.
&&
MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...18
Hazardous weather outlook, Feb 7, 4:23 AM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
423 AM CST FRI FEB 7 2014
TXZ171>173-183>194-202>209-217>225-228-081100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
423 AM CST FRI FEB 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4 AM UNTIL NOON
TODAY FOR EASTERN PORTIONS OF THE REGION. A WINTRY MIX OF
FREEZING DRIZZLE...LIGHT FREEZING RAIN...SLEET AND SNOW FLURRIES
IS POSSIBLE BEGINNING BEFORE SUNRISE THIS MORNING AS AN UPPER
LEVEL STORM SYSTEM MOVES ACROSS THE REGION. LIGHT ICE AND OR SNOW
ACCUMULATIONS ARE POSSIBLE...ESPECIALLY ACROSS EXPOSED AREAS AND
ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. EVEN LIGHT
ACCUMULATIONS ON ROADWAYS WILL CAUSE HAZARDOUS ROAD CONDITIONS
THIS MORNING. SOME OF THE PRECIPITATION WILL LINGER INTO THE
AFTERNOON HOURS...BUT TEMPERATURES ARE EXPECTED TO WARM ABOVE
FREEZING.
WITH LOW LEVEL MOISTURE REMAINING ACROSS THE AREA TONIGHT THERE IS
THE POTENTIAL FOR DENSE FOG TO DEVELOP OVERNIGHT. THIS FOG
DEVELOPMENT WILL NEED TO BE MONITORED AS TEMPERATURES WILL LIKELY
BE NEAR OR BELOW FREEZING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ALL WINTER PRECIPITATION REPORTS ARE WELCOMED.
In the hours before
Local storm report, Feb 7, 6:26 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
626 AM CST FRI FEB 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 AM FREEZING DRIZZLE BUCHANAN DAM 30.80N 98.44W
02/07/2014 LLANO TX BROADCAST MEDIA
FREEZING DRIZZLE REPORTED BY VIEWER
&&
EVENT NUMBER EWX1400070
MCOLocal storm report, Feb 7, 6:30 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 AM CST FRI FEB 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM FREEZING RAIN 3 S HARPER 30.26N 99.25W
02/07/2014 U0.00 INCH GILLESPIE TX BROADCAST MEDIA
FREEZING RAIN REPORTED WITH ICE BEGINNING TO COLLECT ON
PORCH STEPS
&&
EVENT NUMBER EWX1400071
MCOLocal storm report, Feb 7, 6:48 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
648 AM CST FRI FEB 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FREEZING DRIZZLE 2 W BLANCO 30.10N 98.46W
02/07/2014 BLANCO TX BROADCAST MEDIA
FREEZING DRIZZLE REPORTED JUST WEST OF BLANCO ON FM
ROAD 1623
&&
EVENT NUMBER EWX1400072
MCOLocal storm report, Feb 7, 6:57 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
657 AM CST FRI FEB 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM FREEZING DRIZZLE 5 S STAPLES 29.72N 97.85W
02/07/2014 GUADALUPE TX NWS EMPLOYEE
&&
EVENT NUMBER EWX1400073
CVPLocal storm report, Feb 7, 7:07 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
707 AM CST FRI FEB 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM FREEZING DRIZZLE PIPE CREEK 29.72N 98.93W
02/07/2014 BANDERA TX PUBLIC
DRIZZLE REPORTED AND ROADS STARTING TO GET SLICK IN THE
PIPE CREEK AND BANDERA AREA
&&
EVENT NUMBER EWX1400074
MCOLocal storm report, Feb 7, 7:08 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
708 AM CST FRI FEB 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM FREEZING DRIZZLE 6 S LLANO 30.66N 98.67W
02/07/2014 LLANO TX BROADCAST MEDIA
LIGHT FREEZING MIST REPORTED 5.5 MILES SOUTH OF LLANO
&&
EVENT NUMBER EWX1400075
MCOWinter Weather, Bandera
- When
- February 7, 7:30 AM CST
- Where
- Bandera forecast zone
- Reported by
- Department of Highways
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
Texas Department of Transportation reported the closure of TX Highway 46 from Highway 16 to Interstate 10 due to icing.
Winter Weather, Gillespie
- When
- February 7, 8:52 AM CST
- Where
- Gillespie forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
Numerous vehicle accidents were reported in and around Fredericksburg due to ice on roads.
Winter Weather, Uvalde
- When
- February 7, 8:57 AM CST
- Where
- Uvalde forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
Uvalde County Emergency Manager reported that most of the bridges in Uvalde county are iced over.
Winter Weather, Bexar
- When
- February 7, 9:46 AM CST
- Where
- Bexar forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
City of Live Oak Emergency Management reported the closure of the Shin Oak Drive bridge over Interstate 35 due to ice.
Winter Weather, Uvalde
- When
- February 7, 10:01 AM CST
- Where
- Uvalde forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
US Highway 90 at the Nueces River was closed due to an ice related accident. Ice was also accumulating on bridges on US Highway 90 near Knippa and US Highway 83 north of Uvalde.
Winter Weather, Bexar
- When
- February 7, 10:21 AM CST
- Where
- Bexar forecast zone
- Reported by
- Department of Highways
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
Northbound US Highway 281 at Texas Highway 1604 was closed due to ice.
Winter Weather, Williamson
- When
- February 7, 10:25 AM CST
- Where
- Williamson forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
Radio listeners reported icing on bridges and surfaces around Jarrell with vehicle accidents also occurring.
Winter Weather, Bexar
- When
- February 7, 10:43 AM CST
- Where
- Bexar forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
The San Antonio Police Department closed the elevated interchange at US Highway 281 and Texas 1604 due to ice.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, February 7, 20141 death · 7 injured · $100,000 · 1 event
- Winter Weather in Arkansas, February 7 to 8, 20141 death · 41 events
- Blizzard and High Wind in Alaska, February 7, 2014$50,000 · 99 kt wind · 5 events
- Strong Wind in California, February 7, 2014$25,000 · 1 event
- Winter Storm in Wyoming, February 7 to 9, 201417 events
- Winter Storm and Heavy Snow in Oregon, February 7 to 9, 201415 events
- Winter Weather in Arkansas, February 7 to 8, 201411 events
- Winter Storm in Wyoming, February 7 to 9, 201410 events
- Winter Weather in Tennessee, February 7 to 8, 201410 events
- Heavy Snow in Idaho, February 7 to 9, 20149 events
- Heavy Snow in Oregon, February 7 to 9, 20149 events
- Winter Weather in Arkansas, February 7 to 8, 20149 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502267, 502268, 502269, 502270, 502271, 502272, 502273, 502274.